Skip to Content

What is a good anti depersiant to give u engery and help with pain I am on effexor .citalopram hbr?

Responses (5)

alana21 14 Apr 2010

Zoloft and Lexapro are the two best antidepressants I have experience with. I have been chronically depressed since the age of five and I've tried just about every drug, old and new, for depression. If you're experiencing that total inertia that often comes with severe depression, there is an Emsan patch that is really terrific. It comes in 5mg., 7.5mg., and 15mg. strengths. This medicine really saved my life when I was suffering from what I refer to as the "cement truck syndrome:" When I'm seriously depressed, my body feels like a cement truck backed up and poured its entire load down my throat. I'm filled with "cement" and completely unable to move. By the time I was a teen-ager, I discovered the word for this feeling is "inertia." When I'm depressed, I almost always end up with TOTAL inertia and it's not fun.

Dr Violette 16 Apr 2010

wellbutrin

grey_cypress 16 Apr 2010

I once asked my doctor if there were any A/Ds that could help my energy levels along with depression. The way he explained it is this; you wont get energy from the pill itself (like you would from an amphetamine) rather, you get your NATURAL energy back when your depression lifts, simply because you feel better and more motivated.

In other words; the pills dont make you have more energy, the lifting of depression does. This can be proven by the fact that you can abuse adderall or ritalin to get a buzz, but if youre not depressed and try to get the same kind of buzz from an A/D it doesnt work.

I hope that makes sense, i know what im trying to say but im not sure if im conveying it correctly

till33 17 Apr 2010

if you are looking for a little energy the best antidepressant for that is wellbutrun,drs have been giving it to people with chronic fatiqe syndrome.and i use to take it allso and it would get me going .and you know the more you go the less depressed you will be.the only antidepressant that i know of for pain they all can cause drowsiness.i take elavil for chronic migraine and i have to take it at bedtime or i would not function the next day..anyway i will look around on the web and see what i can find for you..

mfpdfibro 10 Jun 2010

I was on Effexor and was constantly tired to the point that I could not drive. I made the doctors take me off of it and put me on Lexapro and my energy levels returned. It is very hard to get off of Effexor so if you decide to take that route let me know and I can help guide you. You should also know that the Lexapro stopped working after three years so then they switched me to Celexa which is working fabulously. Everybody is different though. What works for me may not work for someone else. I also have several friends that are on Effexor or Cymbalta (similar stuff has something to do with norepinephrine) They are reporting fatigue and low energy levels as one of the worse side effects.

tglidewell 11 Jun 2010

Mfpdfibro, I have been on Effexor XR for over 2 years now (225 mg), I also take 150mg of Welbutrin. It seems the last 6 months or so I have been totally exhausted. Is it possible to feel great on Effexor for an extended amt of time and then all of the sudden make you tired? I have tried about every anti-depressant listed above along with several more and Effexor is the only one that has worked for me without bad side effects (severe fatigue, nausea, not thinking straight, etc). I just thought you might know since you have taken Effexor. Thanks for your help!

mfpdfibro 12 Jun 2010

I am not really sure, but you should definitely speak to your physician about it. Effexor did not work for me at all and caused horrible, horrible fatigue during the day and I was unable to sleep at night. Maybe the Wellbutin you take gets rid of some of those symptoms. I know that I was on Lexapro for 3-4 years and it just stopped working all together. The depression got really bad. They switched me to Celexa and I was better by the next day. Discuss it with your physician and/or pharmacist. I hope you get some energy soon. I think low energy is one of the worse side effects ever. Kind of causes the depression in me, anyway. If you are too tired to enjoy life, what good is that? Take care and let me know.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions